MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS
Catalog Number 14048858007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer, and no instrument error was detected.Also, leica biosystems field service engineer did not detect any technical anomalies with the instrument during the visit and investigation at customer site.Based on the investigation results, the histocore pegasus plus has been functioned according to the factory specifications.Recommendation from leica application specialist was to check, whether the processing protocol is correctly selected based on the tissue size and type, that the reagent will be changed frequently and the threshold and carryover settings are correctly set as described in the instruction for use.
 
Event or Problem Description
On 05 april 2023 leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their histocore pegasus plus, tissue processor.As a result, 250 cassettes with tissue samples were affected.

Brand Name
HISTOCORE PEGASUS PLUS
Common Device Name
HISTOCORE PEGASUS PLUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key17236342
Report Number8010478-2023-00006
Device Sequence Number14891568
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14048858007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown